MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that vessel perforation, shaft break and removal difficulty occurred requiring additional intervention.The target lesion was located in the moderately calcified left anterior descending artery (lad).After treatment with rotational atherectomy and shockwave therapy to address the calcification, a stent was implanted in the lad.A 4.50mm x 12mm nc emerge balloon catheter was then selected for post dilation of the stent.During post dilation, the vessel was perforated.The patient condition declined, and cardiopulmonary resuscitation (cpr) was initiated.Upon removal of the deflated emerge balloon, the balloon catheter broke into two pieces and part of the shaft remained in the patient's left main artery.After multiple attempts with a snare, the balloon shaft was successfully removed.Cpr was continued during the procedure and coils were placed to treat the perforation.The patient was intubated and at the time of reporting was in the intensive care unit (icu).

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19197165
Report Number2124215-2024-25283
Device Sequence Number12835750
Product Code LOX
UDI-Device Identifier08714729846444
UDI-Public08714729846444
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0032954787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite